Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 10, 2001, 11:05 AM CDT for Caddo County, Grady County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 10, 2001, 11:05 AM CDT (16:05 UTC)
- Expired
- Apr 10, 2001, 11:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Caddo County, OK, Grady County, OK
The radar
The Norman radar (KTLX), 78 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 11:15 AM CDT | Hail 1 | Pocasset, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1709 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 101606 SVROKC OKC015-051-101645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1105 AM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRADY COUNTY IN CENTRAL OKLAHOMA CADDO COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 1145 AM CDT * AT 1059 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES SOUTH OF GRACEMONT...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE AMBER...GRACEMONT...MINCO AND POCASSET HAIL UP TO THE SIZE OF NICKELS IS LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3521 9835 3505 9824 3520 9770 3538 9799
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:25 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 10, 9:25 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
925 AM CDT TUE APR 10 2001
UPDATED ZONES ALREADY SENT. TOOK AFTERNOON WORDING ASSOCIATED WITH
POPS OUT OF THE FORECAST FOR ALL BUT SOUTHEAST OKLAHOMA COUNTIES.
SCATTERED ACTIVITY CURRENTLY ACROSS WEST CENTRAL OKLAHOMA WILL
LIKELY CONTINUE TO REDEVELOP AND MOVE QUICKLY NORTHEAST THROUGH LATE
MORNING OR EARLY AFTERNOON. DO NOT EXPECT ANY ORGANIZED SEVERE
WEATHER UNTIL THIS EVENING AND OVERNIGHT...AS MAIN FORCING AND
FOCUSING MECHANISMS COME TOGETHER.
CURRENT HIGH TEMP FORECAST FOR THIS AFTERNOON IN JEOPARDY WITH
EXTENSIVE CLOUD COVER...BUT WILL NOT MAKE ANY CHANGES THIS EARLY IN
THE GAME.
FCSTID = 11
.OUN...
OK...WIND ADVISORY THIS AFTERNOON AND TONIGHT
OKZ...004>018-021>023-033>036-038
TX...WIND ADVISORY THIS AFTERNOON TXZ...083
WIND ADVISORY TONIGHT TXZ...083>090.In the hours before
Special weather statement, Apr 10, 7:00 AM CDT, 4 hours 5 minutes before
OKZ004>048-050>052-TXZ083>090-101330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 700 AM CDT TUE APR 10 2001 IN OKLAHOMA AND WESTERN NORTH TEXAS THERE IS A MODERATE RISK FOR SEVERE WEATHER TONIGHT WEST OF U.S. HIGHWAY 81. A SLIGHT RISK FOR SEVERE WEATHER EXISTS TONIGHT TO THE EAST U.S. HIGHWAY 81. A STRONG UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE INTO NEW MEXICO EARLY THIS EVENING. THE TEXAS PANHANDLE DRYLINE WILL MOVE QUICKLY EAST INTO WESTERN OKLAHOMA THIS EVENING AS THE UPPER SYSTEM RACES INTO SOUTHWEST KANSAS OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE DRYLINE IN TEXAS AND MOVE INTO OKLAHOMA. VERTICAL WIND PROFILES WILL INITIALLY BE FAVORABLE FOR SUPERCELL DEVELOPMENT...BUT A SQUALL LINE IS EXPECTED TO DEVELOP LATER TONIGHT AS THE VERTICAL WIND PROFILE BECOMES MORE UNIDIRECTIONAL. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL WITH THE SQUALL LINE. HOWEVER...TORNADOES ARE POSSIBLE IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WITH ANY SUPERCELLS THAT FORM THIS EVENING. VERY HIGH FIRE DANGER WILL EXIST THIS AFTERNOON ACROSS WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. REFER TO THE FIRE DANGER STATEMENT...FNUS84...FOR DETAILS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.